Oklahoma, 2008Lightning Strike in Oklahoma, October 4, 2008
October 4, 2008 · NWS TSA · 1 event in 1 county or zone
There were a few thunderstorms across northeast Oklahoma during the early morning hours of the 4th. Lightning from one of them struck a house and caused a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were a few thunderstorms across northeast Oklahoma during the early morning hours of the 4th. Lightning from one of them struck a house and caused a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 4, 2:13 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 4, 2:13 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT SAT OCT 4 2008
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING
THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS AS STRONG ISENTROPIC LIFT DEVELOPS NORTH
OF A WARM FRONT THAT IS CURRENTLY NEAR THE RED RIVER
WITH THE AID OF A 40 KNOT LOW LEVEL JET. SOME
OF THESE STORMS COULD BECOME BECOME SEVERE AS
THE AIRMASS ACROSS THE REGION IS MODERATELY UNSTABLE.
ELEVATED LI VALUES WILL BE AROUND -4 AS WE MOVE
THROUGH THE OVERNIGHT HOURS AND INTO SATURDAY MORNING.
LARGE HAIL WILL BE THE PRIMARY CONCERN. THIS ACTIVITY
IS EXPECTED TO EXIT THE AREA BY EARLY AFTERNOON AS
THE ISENTROPIC LIFT AND LOW LEVEL JET WEAKEN.
CHANCES OF SHOWERS AND THUNDERSTORMS WILL AGAIN
ENTER THE FORECAST SUNDAY INTO SUNDAY NIGHT AS
A STRONG MID-LEVEL TROF EMERGES EAST OF THE ROCKIES.
THIS SYSTEM WILL BE A SLOW MOVER AS THE MID-LEVEL LOW
BECOMES CLOSED OFF OVER KANSAS MONDAY MORNING. BY TUESDAY
NIGHT THE MID-LEVEL LOW WEAKENS LEAVING AN ELONGATED TROF
FROM THE UPPER MID-WEST TO SOUTHWEST TEXAS. THIS
SYSTEM WILL FINALLY EXIT THE REGION THURSDAY AS ANOTHER
MID-LEVEL LOW DEVELOPS OVER NORTH TEXAS AND MOVES OFF
TO THE EAST WITH THE AID OF AN 80 KNOT 300 MB JET. THERE
IS THE POTENTIAL FOR HEAVY RAIN ACROSS PORTIONS OF THE
AREA WITH AROUND 4 INCHES OF RAIN POSSIBLE ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS. THERE IS ALSO THE POTENTIAL
FOR SOME SEVERE THUNDERSTORMS ESPECIALLY MONDAY/MONDAY NIGHT.
DRY CONDITIONS WITH SEASONABLE TEMPERATURES ARE EXPECTED
FRIDAY AS HIGH PRESSURE PREVAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 67 83 68 / 30 10 10 60
FSM 77 59 84 64 / 40 10 10 30
MLC 86 65 86 67 / 20 10 10 40
BVO 83 63 84 63 / 30 10 10 60
FYV 76 58 79 61 / 30 10 10 30
BYV 77 59 81 60 / 40 10 10 30
MKO 82 62 84 66 / 40 10 10 40
MIO 81 63 85 65 / 40 10 10 40
F10 84 65 83 67 / 30 10 10 50
HHW 86 63 85 67 / 20 10 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Oct 4, 12:55 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 AM CDT SAT OCT 4 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 AM CDT SAT OCT 4 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 230 AM.
DISCUSSION...
SCATTERED STRONG THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS PORTIONS
OF CENTRAL AND EASTERN OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY
WILL CONTINUE TO DRIFT SOUTHEAST DURING THE REMAINDER OF THE
OVERNIGHT HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA. THE STRONGER
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND BRIEF
HEAVY RAIN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ELEVATED STRONG THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING. THESE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BEFORE WEAKENING BY
MID TO LATE MORNING.
A STRONG UPPER LEVEL TROUGH WILL SHIFT EAST INTO THE CENTRAL
PLAINS ON MONDAY WITH AN ASSOCIATED COLD FRONT PUSHING INTO THE
AREA. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE
FRONT MONDAY INTO TUESDAY AS THE BOUNDARY SWEEPS THROUGH THE AREA.
A LIMITED SEVERE WEATHER THREAT WILL BE POSSIBLE DURING THIS TIME...
PRIMARILY MONDAY AFTERNOON AND EVENING WHEN SURFACE BASED
INSTABILITY WILL BE MAXIMIZED.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE CONTINUE TO MONITOR THE LATEST FORECAST MONDAY INTO
TUESDAY... INCLUDING THE POTENTIAL FOR SEVERE WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Oct 4, 1:32 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT SAT OCT 4 2008
OKZ065-071-073-040830-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
232 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 232 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF VERNON TO 5 MILES WEST OF
ARPELAR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HANNA...VERNON...RAIFORD...VIVIAN...
HAYWOOD...ARPELAR...SCIPIO AND INDIANOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3505 9609 3509 9607 3516 9599 3529 9599
3529 9606 3534 9605 3537 9565 3489 9579
3486 9609
TIME...MOT...LOC 0732Z 264DEG 13KT 3521 9596 3495 9603Special weather statement, Oct 4, 1:50 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT SAT OCT 4 2008
OKZ067-068-070-040845-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
250 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE AND CENTRAL CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
AT 250 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF HULBERT...MOVING SOUTHEAST AT 23 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...LOST
CITY...OKAY AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3590 9489 3570 9518 3585 9533 3605 9531
TIME...MOT...LOC 0750Z 299DEG 20KT 3591 9520Special weather statement, Oct 4, 2:05 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT SAT OCT 4 2008
OKZ054-059-040900-
OSAGE OK-PAWNEE OK-
305 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 305 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF SHIDLER TO 11 MILES WEST OF
PAWHUSKA TO 2 MILES NORTHEAST OF CLEVELAND...MOVING EAST AT 18 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...OSAGE...HOMINY...WYNONA...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...OKESA...WEBB CITY...PEARSONIA...
BIGHEART...FORAKER AND CLEVELAND.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3690 9618 3627 9602 3624 9650 3681 9676
3690 9675
TIME...MOT...LOC 0805Z 266DEG 16KT 3682 9665 3665 9652
3633 9643Special weather statement, Oct 4, 2:42 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT SAT OCT 4 2008
OKZ054-055-040945-
OSAGE OK-WASHINGTON OK-
342 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON AND EASTERN OSAGE
AT 342 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF BIGHEART TO 10 MILES SOUTHWEST OF
AVANT...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BIGHEART...
HULAH...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3651 9582 3647 9582 3643 9594 3643 9595
3643 9600 3641 9601 3632 9628 3695 9646
3700 9594
TIME...MOT...LOC 0842Z 257DEG 17KT 3689 9633 3643 9620Special weather statement, Oct 4, 2:43 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT SAT OCT 4 2008
ARZ010-019-OKZ068-069-072-040945-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
343 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON AND CRAWFORD
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE AND NORTHEASTERN SEQUOYAH
AT 343 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF SCRAPER TO 8 MILES WEST OF
SHORT...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BUNCH...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...SHORT...ELDON...
SCRAPER...UNIONTOWN...ODELL...LINCOLN...STRICKLER...MORROW...CLYDE...
CANEHILL...SUMMERS...RHEA...CINCINNATI...MOUNTAINBURG...ALMA...
CEDARVILLE...NATURAL DAM...FURRY...DYER...FIGURE FIVE...RUDY AND LEE
CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3548 9467 3611 9506 3610 9443 3547 9405
TIME...MOT...LOC 0843Z 270DEG 17KT 3603 9490 3556 9461Special weather statement, Oct 4, 2:44 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT SAT OCT 4 2008
OKZ065-066-071-040945-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
344 AM CDT SAT OCT 4 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 344 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF BRYANT...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...
PHAROAH...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...HANNA...VERNON AND RAIFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3555 9609 3551 9572 3520 9579 3520 9582
3519 9586 3517 9588 3523 9599 3529 9599
3529 9608 3534 9617
TIME...MOT...LOC 0844Z 300DEG 22KT 3537 9601Lightning, Tulsa
- When
- October 4, 3:17 AM CST
- Where
- Tulsa County, Sand Spgs
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.150, -96.120
Lightning struck a house and caused a house fire. The fire burned the attic while the remainder of the house had smoke and water damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Colorado, October 4 to 6, 20087 events
- Heavy Snow in Utah, October 4 to 6, 20085 events
- Hail in Kansas, October 4, 20080.88 in hail · 3 events
- Winter Storm in Utah, October 4 to 6, 20082 events
- Strong Wind in California, October 4, 2008$500 · 2 events
- Flash Flooding in Florida, October 4 to 5, 2008$2,000 · 2 events
- Hail in Oklahoma, October 4, 20080.75 in hail · 1 event
- Wildfire in Texas, October 4, 20081 event
- Damaging Wind in Texas, October 4, 200851 kt wind · 1 event
- High Wind in California, October 4, 200852 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137974.